Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, please see our domestic violence webguide and/or relationships webguide, which can point you to expert advice and support.

Low libido since depo

(7 Posts)
fannyfeelsdead Tue 06-Sep-11 09:05:04

Hi, sorry if this is crude in parts. Posted in health too.

I was on the depo for one shot in feb '10 - may '10. Came off it.

My cycles have become regular after one year finally! But now I've been left with a stunted libido. I cannot orgasm without a really strong vibe, even then I have to use it for ages before anything happens - wasn't like this before!

It's affecting my relationship, my DP blames himself, is insecure that I cannot orgasm through oral/hands anymore. I've reassured him. I've seen he's googled things like 'my partner cannot orgasm' we've nearly broken up over it as it's affected other parts of relationship. Thankfully we're getting back on track.

I feel like a failure as a woman. I feel frustrated.

I've looked up research on the depo and it says they give it to sex offenders to stop them wanting sex?!! It also says it stops the ovaries from producing testosterone, which causes arousal etc.

I've bought some intrinsa patches.

I guess im looking for support, advice. Has anyone else gone through this and come out the other side? Anyone used testosterone?

Thank you

ManicPanic Tue 06-Sep-11 09:56:30

I had the depo when I was 16, about 15+ years ago when it was still seen as a bit of a wonder drug, I think. Killed my sex drive. Gave me lumps of hard tissue in place of my norks. I suffered from severe PMS and was told the depo would alleviate it massively - sadly it didn't, I was literally suicidal every month, for between 2-3 days. It definitely triggered depression in me, but that may or may not have happened anyway. It gave me a hormonal imbalance that ruined my mental health, my relationships, my ability to function day to day. I am none too keen on the depo as you can tell!

It took about 2 years to get back to normal but of course this would be different for everyone.

I found that taking a hemp oil supplement helped - I'd tried the evening primrose and starflower oil and all that, to no avail, but hemp oil did seem to make a difference. Even if it raised a few eyebrows in my family! (Teenagers and their drugs, eh!)

Wish I could be more help. All I would say is, lay off the strong vibe if you can, it may just aggravate your desensitisement (is that even a word?) further. Also have you been checked out for thrush or other bacterial infection? The only symptom I got was literally a numb vaj while recovering from depo. GP said I had such bad thrush and several viral infections (throat, chest infection) that he couldn't understand how I was still standing upright!

Hope I never get outed now as 'the mumsnetter who had chronic thrush' blush grin

heleninahandcart Tue 06-Sep-11 12:11:06

OP please get to your GP and ask to be referred to a specialist. Most areas have a menopause clinic, not suggesting this at all but they do specialise in hormone levels. Please do not take vague answers, you need to get this sorted.

FWIW I do know someone who has used testosterone patches after a very early menopause brought on by radical surgery. It did bring back her libido but she was told to be VERY careful with the patches as results could be variable.

Keep talking to you DP, trying and face this together as an external cause may help?

forehead Tue 06-Sep-11 12:17:50

Don't use Depo, deffo killed my sex driva and i put on two stones in a year despite going to the gym. However, everyone is different.

buzzsorekillington Tue 06-Sep-11 12:20:21

I'd agree with stopping the vibe - I think you should try to retrain yourself with gentler stimulation, even if it's frustrating in the meantime.

And also agree you should go to the doc. If they're dismissive, keep going back or see someone else at the practice until you get some sense.

buzzsorekillington Tue 06-Sep-11 12:21:09

I think that's fanny's point, forehead grin.

fannyfeelsdead Tue 06-Sep-11 13:41:39

Thank you. I have stopped the vibes as my partner also said it won't help. Thanks for hemp oil suggestion, will have a try.

I should go to my gp but keep putting off, will make am appointment soon.

I feel like I'll never be myself again, it's been over a year now. A part of me thinks a lot of it is in my head

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now